Jump to content

Disneyland Fail - Sigh


Recommended Posts

So the past four years (but last year), my wife and I have visited Disneyland once a year as sort of a break from everything. It's a 6 hour drive from our house, she does the driving.

I rent a scooter when there, and the past three times it's been wonderful. I go about on the scooter, from place to place in the two parks here. In the summer of 2011, I even took it down the street to the Anaheim convention center (almost a mile from our hotel), to go to see a day of a Disney fan conference there.

I loved how the scooter made me feel so very mobile. It was GREAT.

This time the scooter is making me nauseous as heck. Since visiting last time, my doctor changed my beta blocker to one that is far more effective for me (from propranolol to Nadolol), so I don't know if that's causing it.

But I am feeling VERY defeated. The scooter was this way I could feel 'somewhat normal' because I could walk with my wife to various rides - I couldn't ride the swoopy/faster ones, but I could go with her out in the parks.

Now I can't even just mosey along the parks enjoying the festive atmosphere in the people.

I started with POTS in 2005; in 2008 (December) I was able to return to visit, and that was SUCH A SUCCESS for us. We both felt really good about it. Discovered last fall that I have the autoimmune one (titer of AchR-G of 0.08-0.2, fluctuating).

Now I feel like this little joy we had found after years of trying to taken away again.

I know, I know - we're lucky we can go here at all, and I have an amazingly supportive wife.

But I felt so dejected that when she stayed down in the hotel lobby to visit a shop, I just went to the room, and for the first time in a long time, just plain cried.

I am so so so very sick of this. Sorry for complaining. :(

Link to comment
Share on other sites

I am so sorry this has happened to you.

At one time, my doctor had prescribed neurontin for my restless leg syndrome, and it had made me ultra sensitive to motion. I had to discontinue it.

Maybe your med is doing this to you? I hope you find out what is happening so you can get on with your life.

Link to comment
Share on other sites

I'm sorry you don't feel well and it is ruining your trip. You might call your doc and find out if thye think it is safe for you to take a small dose of Bonine or Dramamine. They both will make you a bit sleepy but maybe you can take only half a dose to get through the motion sickness but still be able to enjoy Disney. I find the Bonine makes me less sleepy than Dramamine. Again, only if your docs say it's safe. Wish the best for the rest of your trip.

Katie

Link to comment
Share on other sites

Was the scooter working properly ? I use the ones in the stores all the time and sometimes I

get one that vibrates or has a little tread missing off the wheels or goes too fast then breaks too easily ...

The vibrating is too much for my neurological system and makes me feel like I'm going to have a seizure.

When I showed this too the store reps they don't feel it. I'm super sensitive to movements tho.

The one I owned never bothered me.

Sorry to hear you didn't get to enjoy your trip. As long as you aren't driving a car, I'd take a med to calm

this too. Tc .. D

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...